Pennsylvania, 2014Tornado and Damaging Winds in Pennsylvania, July 8, 2014
July 8, 2014 · NWS CTP · 35 events in 16 counties and zones
A semi-organized band of convection extending southward from the Buffalo, NY vicinity to near Pittsburgh, PA and Charleston, WV moved eastward during the late afternoon and evening hours. The band evolved into a well-defined linear feature with enhanced bowing segments, increasing damaging wind potential as it moved into a moderately unstable air mass located across central and eastern PA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $57,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A semi-organized band of convection extending southward from the Buffalo, NY vicinity to near Pittsburgh, PA and Charleston, WV moved eastward during the late afternoon and evening hours. The band evolved into a well-defined linear feature with enhanced bowing segments, increasing damaging wind potential as it moved into a moderately unstable air mass located across central and eastern PA. Widespread damaging straight-line winds with embedded microburst damage accompanied the line as it crossed the Mid-State, knocking down numerous trees and utility wires. The damaging winds also caused localized structural damage and thousands of power outages. A few discrete cells ahead of and embedded in the main convective line tapped into strong low-level shear/helicity, which proved to be a favorable environment for tornadogenesis. Following official NWS storm surveys, an EF2 tornado was confirmed near Dushore in Sullivan County along with a 90-100mph microburst in Perry County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 8, 1:25 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 8, 1:25 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
225 PM EDT TUE JUL 8 2014
.SYNOPSIS...
A PAIR OF COLD FRONTS ASSOCIATED WITH A UPPER LEVEL TROUGH
PIVOTING ACROSS THE GREAT LAKES WILL BRING SHOWERS AND
THUNDERSTORMS TO THE AREA THROUGH MID-WEEK. HIGH PRESSURE BUILDING
INTO THE REGION SHOULD BRING FAIR WEATHER CONDITIONS AND LOWER
HUMIDITY THURSDAY INTO FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...SEVERE THUNDERSTORM WATCH #403 ISSUED FOR ALL OF CWA
EXCEPT FAR 3 SOUTHEASTERN COUNTIES TIL 00Z.
LATEST VIS SAT IMAGERY SHOWS CLOUDS STREAMING NEWD INTO CENTRAL
PA AHEAD OF COLD FRONT OVER THE OHIO VALLEY. STRONG LOW LEVEL
SOUTH-SWRLY FLOW HELPING TO PUMP UP SFC DEWPOINTS INTO THE MID AND
UPPER 60S...AND A FEW 70S...STATEWIDE. A SEASONABLY STRONG 500MB
SHORTWAVE TROUGH IS FORECAST TO AMPLIFY SOMEWHAT AS IT PIVOTS EWD
ACRS THE GREAT LAKES...SUPPORTING THE AFOREMENTIONED COLD FRONT.
LATEST RADAR IMAGERY SHOWS ISOLATED SHOWERS/TSRA DEVELOPING OVER
WRN PA IN THE WARM MOIST AIR MASS. ADDITIONAL CONVECTION IS
STARTING TO FIRE ALONG A DIFFUSE WARM FRONT/OUTFLOW BOUNDARY FROM
YESTERDAYS CONVECTION OVER NWRN PA. THIS SHOULD BE THE MAIN
CONVECTION ACTIVITY INTO THE EARLY AFTERNOON UNTIL STRONGER
FORCING ARRIVES FROM THE WEST.
EXPECT MCS NOW OVER OHIO TO INTENSIFY AS IT MOVES EAST INTO
CENTRAL PA AS SHORTWAVE TROF MOVE EAST. STRONG WINDS ALOFT WILL
SUPPORT A FAST MOVEMENT OF THIS SYSTEM AND ADD TO THE WIND
POTENTIAL. FOR THIS REASON SPC HAS UPGRADED MUCH OF CENTRAL PA TO
A MODERATE RISK AND ISSUED A PUBLIC WEATHER OUTLOOK TO HIGHLIGHT
THE POTENTIAL FOR WIND DAMAGE WITH THIS SYSTEM.
WHILE STRAIGHT LINE WINDS WILL BE THE PRIMARY THERE...WILL
CONTINUE TO MONITOR CONVECTION ALONG DIFFUSE WARM FRONT...WHICH
MAY ACT TO ENHANCE THE 0-3KM SRH AND RESULT IN A MORE FAVORABLE
SUPERCELL HODOGRAPH. KEPT POPS IN THE LKLY RANGE THRU 06Z AS THE
COLD FRONT PUSHES SEWD ACRS THE AREA OVERNIGHT...WITH THE TSTM
INTENSITY/CVRG AND LCL SVR THREAT TRENDING LOWER AFTER DARK.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AMPLIFICATION OF THE GREAT LAKES UPPER TROUGH EARLY ON DAY 2 WILL
PUSH THE LEADING COLD FRONT SEWD INTO THE SRN MID ATLANTIC STATES.
DESPITE VERY WEAK INSTABILITY/LOW CAPE...SCT SHWRS AND ISOLD
TSTMS /NON-SVR/ WILL BE POSSIBLE MAINLY DURING THE AFTN GIVEN
BROAD FORCING ALOFT AND LIFT ALONG SECONDARY COLD FRONT. PWS
QUICKLY DROP NEAR TO BELOW NORMAL BY WED EVE SO QPF AMTS SHOULD
BE VERY LGT AND SPOTTY. COOLER AND LESS HUMID AIR SHOULD SPREAD
INTO THE AREA WED NGT ON THE FRONT-SIDE OF GRT LKS SFC HIGH TO
PROVIDE A DRY AND COMFORTABLE OVERNIGHT PD.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE PRIMARY ENERGY ASSOCIATED WITH THE UPPER TROUGH FROM ERN
CANADA TO THE OHIO VALLEY WILL SHEAR OUT WELL TO OUR NE BY EARLY
THURSDAY. 1020-1022MB SFC HIGH PRESSURE OVER THE MIDWEST WILL
BUILD EAST ACROSS THE LOWER GLAKES AND MID ATLANTIC REGION
THURSDAY THROUGH FRIDAY EVENING...ACCOMPANIED BY NEAR NORMAL HIGH
TEMPS AND COMFORTABLY LOWER HUMIDITY AS SFC DEWPOINTS SLIDE BACK
INTO THE UPPER 40S AND 50S.
AN UPPER SHORTWAVE AND WEAK SFC COLD FRONT /EMBEDDED IN THE FAST WNW
FLOW ALOFT ACROSS THE NRN U.S./ WILL BRING THE CHC FOR SHOWERS TSRA
LATE FRIDAY NIGHT ACROSS OUR NW ZONES. THIS WEATHER FEATURE WILL
LIKELY CROSS THE CWA SATURDAY /PER THE LATEST GEFS...EC BLEND.
ACCOMPANIED BY SCATTERED...MAINLY AFTERNOON AND EARLY EVENING
SHRA/TSRA.
THIS FRONT MAY BECOME STRETCHED OUT MORE EAST TO WEST AND STALL
INVOF PA SUNDAY INTO EARLY NEXT WEEK AS STRONGER PULSE OF ENERGY
ALOFT DIVE SE ACROSS THE UPPER GLAKES REGION AND HELP TO CARVE OUT
AN ANOMALOUSLY DEEP TROUGH ACROSS SERN CANADA AND THE NERN U.S. NEXT
WEEK.
EXPECT SCATTERED...DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS FOR
SUNDAY AND MONDAY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
LATEST SATELLITE IMAGE SHOWS MID CLOUDS...AND SOME LOW IN NW
PA...STREAMING NEWD ACROSS CENTRAL PA AIRFIELDS. MVFR CIGS WILL
PERSIST AT KBFD WITH IFR EXPECTED WHEN LINE OF TSRA MOVES EAST
THROUGH THE REGION LATER THIS AFTERNOON. OTHERWISE VFR EXPECT
UNTIL THAT SAME LINE OF TSRA REACHES OTHER TAF SITES FROM WEST TO
EAST THROUGH MID AFTERNOON.
REDUCTIONS ARE EXPECTED AND STRONG WIND GUSTS ARE POSSIBLE FROM
THESE STORMS LATE IN THE DAY AND EVENING. IN THE WAKE OF THESE
STORMS...VFR CIGS AND VSBYS SHOULD RETURN FAIRLY QUICKLY THIS
EVENING...THOUGH ANY AREAS THAT RECEIVE PRECIPITATION COULD SEE
REDUCING CIGS AND VSBYS OVERNIGHT INTO WEDNESDAY
MORNING...ESPECIALLY JST AND BFD.
SOME HAZE OVER THE REGION GIVEN THE HIGH DEWPOINTS...ESPECIALLY
OVER THE SOUTHEAST...BUT VSBYS SHOULD REMAIN 6 MILES OR GREATER.
OUTLOOK...
WED...AM LOW CIGS/FOG POSS W MTNS. SLIGHT CHC OF PM TSRA IMPACTS SE.
THU-SAT...NO SIG WX EXPECTED.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...STEINBUGL/GARTNER
NEAR TERM...GARTNER/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...LAMBERT
AVIATION...CERU/GARTNER
Hazardous weather outlook, Jul 8, 12:15 PM EST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
115 PM EDT TUE JUL 8 2014
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>058-063-064-091715-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-CUMBERLAND-ADAMS-
115 PM EDT TUE JUL 8 2014
...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
INTO EARLY THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND
GUSTS ASSOCIATED WITH A DEVELOPING LINE OF STRONG THUNDERSTORMS AS
IT PROGRESSES EASTWARD ACROSS THE REGION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ059-065-066-091715-
LEBANON-YORK-LANCASTER-
115 PM EDT TUE JUL 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
INTO EARLY THIS EVENING...WITH THE PRIMARY THREAT BEING DAMAGING
WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RXR
In the hours before
Special weather statement, Jul 8, 2:26 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
326 PM EDT TUE JUL 8 2014
PAZ010-011-082000-
CAMERON PA-ELK PA-
326 PM EDT TUE JUL 8 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 325 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
JOHNSONBURG...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ST. MARYS AND EAST BRANCH DAM AROUND 330 PM EDT.
ELK RIVER AND TRUMAN AROUND 340 PM EDT.
SIZERVILLE AROUND 350 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KERSEY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4160 7848 4160 7842 4162 7842 4162 7821
4156 7814 4140 7841 4127 7875 4136 7896
4163 7865 4163 7849
TIME...MOT...LOC 1925Z 233DEG 48KT 4145 7865
RXRThunderstorm Wind, Warren
- When
- July 8, 2:50 PM EST
- Where
- Warren County, 0.86 mi NW of Pittsfield Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.840, -79.380
Thunderstorm winds estimated near 60 mph knocked down numerous trees across the western part of the county.
Thunderstorm Wind, Warren
- When
- July 8, 3:00 PM EST
- Where
- Warren County, Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.950, -79.580
Thunderstorm winds estimated near 60 mph knocked down trees and wires near Columbus.
Thunderstorm Wind, Warren
- When
- July 8, 3:08 PM EST
- Where
- Warren County, 2.38 mi NE of Dunham Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.905, -79.238
Thunderstorm winds estimated near 60 mph knocked down trees and wires at the intersection Jackson Run/Creamary Road.
Thunderstorm Wind, Warren
- When
- July 8, 3:10 PM EST
- Where
- Warren County, 0.79 mi ESE of North Warren
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.867, -79.155
Thunderstorm winds estimated near 60 mph knocked down trees and wires on Market Street just north of Warren.
Thunderstorm Wind, Somerset
- When
- July 8, 3:41 PM EST
- Where
- Somerset County, 1.74 mi ENE of Boynton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- COOP Observer
- Coordinates
- 39.780, -79.040
Thunderstorm winds estimated near 60 mph knocked down trees near Meyersdale.
Thunderstorm Wind, Clearfield
- When
- July 8, 3:49 PM EST
- Where
- Clearfield County, 1.04 mi W of Sabula
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.170, -78.700
Thunderstorm winds estimated near 60 mph knocked down wires near DuBois.
Thunderstorm Wind, Bedford
- When
- July 8, 4:15 PM EST
- Where
- Bedford County, Six Mile Run
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 40.170, -78.220
Thunderstorm winds estimated near 60 mph knocked down numerous trees and wires across the county. A more concentrated area of wind damage was reported in Six Mile Run.
Thunderstorm Wind, Franklin
- When
- July 8, 4:52 PM EST
- Where
- Franklin County, 0.84 mi NNW of Mercersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.832, -77.904
Thunderstorm winds estimated near 60 mph knocked down trees along SR 75 in Mercersburg.
Thunderstorm Wind, Franklin
- When
- July 8, 5:02 PM EST
- Where
- Franklin County, 1.27 mi ENE of Greencastle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 39.790, -77.730
Thunderstorm winds estimated near 60 mph knocked down numerous large limbs near Greencastle.
Thunderstorm Wind, Lycoming
- When
- July 8, 5:04 PM EST
- Where
- Lycoming County, Williamsport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 41.250, -77.000
Thunderstorm winds estimated near 60 mph knocked down numerous trees in and around Williamsport.
Thunderstorm Wind, Franklin
- When
- July 8, 5:05 PM EST
- Where
- Franklin County, 0.53 mi E of New Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 39.880, -77.640
Thunderstorm winds estimated near 60 mph knocked down trees near New Franklin.
Thunderstorm Wind, Cumberland
- When
- July 8, 5:15 PM EST
- Where
- Cumberland County, Shippensburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 40.050, -77.520
Thunderstorm winds estimated near 60 mph knocked down trees and wires near Shippensburg.
Tornado, Sullivan
- When
- July 8, 5:15 PM EST to 5:20 PM EST
- Where
- Sullivan County, 3.49 mi N of Cherry Mills to 2.95 mi NNW of Dushore
- Rating
- EF2
- Path length
- 2.18 mi
- Path width
- 400 yd
- Continued into
- Bradford, Pa (BGM)
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.550, -76.480
An EF2 tornado with maximum winds of 120 mph was confirmed near Dushore. The tornado produced considerable damage along a path that measured just over 2 miles long, exiting Sullivan County and crossing into the Bradford County (NWS Binghamton, NY CWA). The tornado was on the ground for about 5 minutes with a maximum path width of 400 yards. The tornado touched down in a field and crossed Elys Road, where a roof was blown off of a house and a barn. Some of this debris was thrown over 100 yards. A trailer was thrown 30 yards and demolished. Dozens of trees were downed.
Thunderstorm Wind, Cumberland
- When
- July 8, 5:19 PM EST
- Where
- Cumberland County, 0.87 mi NE of Lees Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 40.080, -77.420
Thunderstorm winds estimated near 60 mph knocked down trees and wires near New Lancaster. The severe winds also blew over a small silo.
Thunderstorm Wind, Adams
- When
- July 8, 5:21 PM EST
- Where
- Adams County, 1.8 mi ENE of Fountain Dale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 39.738, -77.388
Thunderstorm winds estimated near 60 mph knocked down trees and wires near the intersection of Valley Trail and SR 16.
Thunderstorm Wind, Adams
- When
- July 8, 5:26 PM EST
- Where
- Adams County, 0.53 mi W of Orrtanna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- COOP Observer
- Coordinates
- 39.850, -77.360
Thunderstorm winds estimated near 60 mph knocked down trees in Ortanna.
Thunderstorm Wind, Adams
- When
- July 8, 5:31 PM EST
- Where
- Adams County, Gettysburg
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 39.830, -77.230
Thunderstorm winds estimated near 70 mph in Gettysburg.
Thunderstorm Wind, Cumberland
- When
- July 8, 5:40 PM EST
- Where
- Cumberland County, 0.57 mi NNW of Carlisle Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 40.188, -77.173
Thunderstorm winds estimated near 80 mph flopped over a small plane at the Carlisle airport.
Thunderstorm Wind, York
- When
- July 8, 5:47 PM EST
- Where
- York County, 0.69 mi S of Dillsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.110, -77.030
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Dillsburg.
Thunderstorm Wind, Cumberland
- When
- July 8, 5:49 PM EST
- Where
- Cumberland County, 1.26 mi WNW of Camp Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.240, -76.970
Thunderstorm winds estimated near 60 mph in Hampden Township.
Thunderstorm Wind, Cumberland
- When
- July 8, 5:50 PM EST
- Where
- Cumberland County, 1.74 mi SW of Goodhope
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 40.250, -77.000
Thunderstorm winds estimated near 60 mph knocked down trees in Silver Spring Township.
Thunderstorm Wind, Perry
- When
- July 8, 5:52 PM EST
- Where
- Perry County, 1.72 mi WNW of New Buffalo
- Measured
- 83 kt (96 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.460, -76.980
A microburst /straight-line wind damage/ was confirmed near New Buffalo with maximum winds between 90 and 100 mph. The severe winds produced moderate damage, knocking down multiple trees, wires and utility poles. A house on Black Snake Road sustained minor structural damage. A large portion of a barn was knocked down on the 1000 block of Anderson Road. Debris on roads and downed wires caused lane restrictions on SR 17 and274. The Watts Township supervisors and Southwest Madison Township Emergency Coordinator declared a local state of emergency due to the damage and extensive power outages.
Straight-line wind is generally any wind that is not associated with rotation.
Thunderstorm Wind, York
- When
- July 8, 5:54 PM EST
- Where
- York County, 0.87 mi NW of Lehman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.880, -76.860
Thunderstorm winds estimated near 60 mph reported near Spring Grove.
Thunderstorm Wind, Columbia
- When
- July 8, 5:56 PM EST
- Where
- Columbia County, 1.71 mi ENE of Forks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 41.130, -76.340
Thunderstorm winds estimated near 60 mph knocked down trees and wires near Asbury.
Thunderstorm Wind, York
- When
- July 8, 5:57 PM EST
- Where
- York County, Botts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.930, -76.830
Thunderstorm winds estimated near 60 mph knocked down trees and wires near New Salem.
Thunderstorm Wind, York
- When
- July 8, 5:57 PM EST
- Where
- York County, 0.87 mi NE of Lewisberry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.140, -76.860
Thunderstorm winds estimated near 60 mph knocked down numerous trees and destroyed a shed near Lewisberry.
Thunderstorm Wind, Dauphin
- When
- July 8, 5:57 PM EST
- Where
- Dauphin County, Lucknow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 40.320, -76.900
Thunderstorm winds estimated near 60 mph knocked down trees and wires near Rockville.
Thunderstorm Wind, Dauphin
- When
- July 8, 6:05 PM EST
- Where
- Dauphin County, 0.87 mi SE of Stoverdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.240, -76.720
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Londonderry Township.
Thunderstorm Wind, York
- When
- July 8, 6:05 PM EST
- Where
- York County, 0.53 mi W of East York
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 39.970, -76.690
Thunderstorm winds estimated near 60 mph knocked down several large branches in East York.
Thunderstorm Wind, York
- When
- July 8, 6:05 PM EST
- Where
- York County, 0.53 mi W of New Salem
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.900, -76.790
Thunderstorm winds estimated near 60 mph knocked down trees in New Salem.
Thunderstorm Wind, York
- When
- July 8, 6:08 PM EST
- Where
- York County, 0.69 mi N of New Freedom
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 39.740, -76.700
Thunderstorm winds estimated near 60 mph knocked down trees and wires near New Freedom. One tree fell onto a house, causing minor structural damage.
Thunderstorm Wind, Lebanon
- When
- July 8, 6:23 PM EST
- Where
- Lebanon County, 0.69 mi N of Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 40.340, -76.420
Thunderstorm winds estimated near 60 mph knocked down numerous trees and wires near Lebanon city.
Thunderstorm Wind, Lancaster
- When
- July 8, 6:29 PM EST
- Where
- Lancaster County, 0.53 mi E of (Lns)lancaster Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.120, -76.290
Thunderstorm Wind, Lancaster
- When
- July 8, 6:34 PM EST
- Where
- Lancaster County, 0.9 mi W of Smoketown
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.028, -76.217
Thunderstorm winds estimated near 70 mph at Dutch Wonderland.
Thunderstorm Wind, Schuylkill
- When
- July 8, 7:20 PM EST
- Where
- Schuylkill County, Mantzville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.770, -75.870
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Mantzville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New York, July 8 to 9, 20144 deaths · $1.1 million · EF2 · 29 events
- Damaging Winds in Maryland, July 8, 20141 death · 8 injured · $16,000 · 55 kt wind · 16 events
- Tornado and Hail in West Virginia, July 8, 20141 injured · $944,000 · EF1 · 35 events
- Damaging Winds in New York, July 8, 2014$818,000 · 57 kt wind · 60 events
- Tornadoes and Damaging Winds in West Virginia, July 8, 20142 injured · $355,000 · EF1 · 24 events
- Tornado and Hail in Pennsylvania, July 8, 2014$212,000 · EF1 · 42 events
- Tornadoes and Damaging Winds in Pennsylvania, July 8, 2014$415,000 · EF1 · 17 events
- Damaging Winds and Lightning Strikes in Pennsylvania, July 8, 20142 injured · $177,000 · 61 kt wind · 31 events
- Hail and Damaging Winds in Vermont, July 8, 2014$704,000 · 60 kt wind · 16 events
- Tornadoes and Damaging Winds in Ohio, July 8, 2014$329,000 · EF1 · 7 events
- Flash Flooding and Hail in Arkansas, July 8 to 9, 2014$605,000 · 1.75 in hail · 17 events
- Tornado in New York, July 8, 2014$250,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520843, 520844, 520845, 520846, 520847, 520848, 520849, 520850, 520853, 520854, 520855, 520856, 520909, 520858, 520859, 520860, 520861, 520862, 520864, 520865, 520866, 520867, 520868, 520869, 520870, 520871, 520872, 520873, 520874, 520875, 520876, 520877, 520878, 520880, 520882.